Hail, Moore
- When
- April 28, 8:34 AM CST
- Where
- Moore County, Dumas
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.850, -101.967
Severe thunderstorms developed during the morning hours across the central Texas panhandle and moved into the southeast Texas panhandle during the afternoon. The severe storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed during the morning hours across the central Texas panhandle and moved into the southeast Texas panhandle during the afternoon. The severe storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 28, 3:31 AM CST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 431 AM CDT FRI APR 28 2006 .DISCUSSION... UPPER LOW PRESSURE SYSTEM LOCATED OVER SOUTHWEST U.S./NORTHWEST MEXICO BORDER...HAS BEGUN TO LIFT EAST. SUBSTANTIAL LOW LEVEL MOISTURE ADVECTED INTO THE EASTERN PLAINS OF THE NEW MEXICO...AND SHOULD INCREASE OVER THE PANHANDLES AHEAD OF THE COLD FRONT. SHOWERS AND THUNDERSTORMS WERE ALREADY ENTERING THE WESTERN AND SOUTHERN SECTIONS OF THE AREA. ONCE THE UPPER AND LOWER LEVEL FORCING COMBINE LATER THIS AFTERNOON AND EVENING...THIS ACTIVITY SHOULD BECOME MORE NUMEROUS. FAVORED THE NAM SOLUTION FOR THE APPROACHING SYSTEM BASED ON THE CURRENT STRENGTH AND TRACK. SOME STORMS COULD REACH SEVERE STRENGTH GIVEN THE LOW TO MODERATE INSTABILITY AND AMPLE UPPER LEVEL DIFFLUENCE. THE UPPER LEVEL TROUGH AXIS SLIDES ACROSS THE PANHANDLES EARLY SATURDAY...PUSHING THE RAIN CHANCES EAST. MAINTAINED LOW POPS FOR THE EASTERN SECTIONS ON SATURDAY AS THE MOISTURE WRAPS AROUND THE SYSTEM. SEVERAL WEAK SYSTEMS WILL TRACK ALONG THE WEST TO NORTHWEST FLOW ALOFT INTO EARLY NEXT WEEK. WEAK FRONTAL BOUNDARIES SHOULD ENTER THE PANHANDLES...RESULTING IN MINOR DIURNAL TEMPERATURE CHANGES THROUGH TUESDAY. BY WEDNESDAY...GULF MOISTURE WILL INCREASE SIGNIFICANTLY AHEAD OF THE NEXT COLD FRONT. THOUGH MID AND UPPER LEVEL MOISTURE SHOULD BE MORE PLENTIFUL...CONCERNED THE OPTIMAL LOWER LEVEL MOISTURE MAY BE TOO BRIEF. BASED ON THE CURRENT TIMING...DID INTRODUCE 10 PERCENT POPS FOR WEDNESDAY/WEDNESDAY NIGHT...BUT NEXT SHIFTS WILL NEED TO REASSESS THE LIKELIHOOD OF INCREASING THE POPS IF CONTINUITY IMPROVES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 44 70 43 / 50 50 10 0 BEAVER OK 64 48 66 44 / 80 70 30 10 BOISE CITY OK 54 41 63 42 / 70 60 10 10 BORGER TX 64 48 69 47 / 60 50 10 10 BOYS RANCH TX 65 44 71 42 / 60 60 10 0 CANYON TX 69 44 72 41 / 50 50 10 0 CLARENDON TX 72 49 70 47 / 50 50 10 0 DALHART TX 57 41 67 39 / 70 60 10 0 GUYMON OK 59 45 66 44 / 70 60 20 10 HEREFORD TX 70 42 70 43 / 50 50 10 0 LIPSCOMB TX 65 48 67 43 / 70 70 20 10 PAMPA TX 65 47 67 47 / 60 50 10 10 SHAMROCK TX 71 50 69 47 / 70 70 20 10 WELLINGTON TX 72 51 70 47 / 70 70 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 555 AM CDT FRI APR 28 2006 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 555 AM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE PANHANDLES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE...AHEAD OF A COLD FRONT. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. ALSO...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT AS NORTHERLY WINDS INCREASE BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AFTERNOON ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 639 AM CDT FRI APR 28 2006 OKZ002-281215- TEXAS OK- 639 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF HARDESTY AT 639 AM CDT...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 922 AM CDT FRI APR 28 2006 TXZ007-281530- MOORE TX- 922 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN MOORE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF DUMAS AT 922 AM CDT...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL IS LIKELY WITH THIS STORM. PEOPLE IN MOORE COUNTY...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
The Amarillo radar (KAMA), 72 km away, was scanning. The volume nearest the first event began at 14:32 UTC.
11 hail. Local standard time, as filed.
Report of pea-sized hail covering the ground four inches deep with several vehicle accidents as a result of hail on the roads along with near zero mile visibility from hail fog. There were no reports of injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503686, 5503687, 5503688, 5503763, 5503764, 5503765, 5503766, 5503767, 5503768, 5503769, 5503770.